Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 23, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at May 7, 2007, 3:06 AM CDT for Crockett County, Schleicher County, Sutton County, Texas. It took effect at May 7, 2007, 3:13 AM CDT. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 7, 2007, 3:06 AM CDT (08:06 UTC)
- In effect from
- May 7, 2007, 3:13 AM CDT
- Expired
- May 7, 2007, 7:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties Crockett County, TX, Schleicher County, TX, Sutton County, TX
The radar
The San Angelo radar (KSJT), 81 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 6:45 AM CDT | FLOOD | 5 E Sonora, TX | BAND RD PARALLEL TO I-20 EAST OF SONORA FLOODED AS REPORTED TO SHERIFF OFFICE BY TRUCKERS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 8.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4107 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSJT 070813
FFWSJT
TXC105-413-435-071200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
306 AM CDT MON MAY 7 2007
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SCHLEICHER COUNTY IN SOUTHWEST TEXAS
CROCKETT COUNTY IN SOUTHWEST TEXAS
SUTTON COUNTY IN SOUTHWEST TEXAS
* UNTIL 700 AM CDT
* AT 304 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 23
MILES SOUTHEAST OF ELDORADO TO SONORA TO 22 MILES SOUTHWEST OF
OZONA...MOVING NORTH AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
US-277 NEAR THE SUTTON-SCHLEICHER COUNTY LINE...I-10 NEAR THE
CROCKETT-SUTTON COUNTY LINE...US-190 NEAR THE SUTTON-MENARD
COUNTY LINE...THE INTERSECTION OF US-190 AND RANCH ROAD 2084
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE
WARNED AREA. SOME AREAS IN SOUTHERN SUTTON AND SOUTHERN CROCKET
COUNTY HAVE ALREADY RECEIVED 2 TO 3 INCHES FROM MIDNIGHT TO 3 AM.
THE ADDITIONAL RAINFALL WILL RUN OFF AND PRODUCE FLASH FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3066 10013 3108 10011 3107 10098 3107 10180
3030 10172 3030 10013
$$1 follow-up statement
000
WGUS74 KSJT 071020
FFSSJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
515 AM CDT MON MAY 7 2007
TXC105-413-435-071200-
SCHLEICHER TX-CROCKETT TX-SUTTON TX-
515 AM CDT MON MAY 7 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT FOR
SUTTON...CROCKETT AND SCHLEICHER COUNTIES...
AT 511 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING. THIS STORM WAS
LOCATED 12 MILES SOUTHEAST OF SONORA...MOVING NORTHEAST AT 20 MPH.
RADAR HAS ESTIMATED VERY HEAVY RAINFALL OF 3 TO 5 INCHES HAS FALLEN
ON INTERSTATE 10...5 MILES EAST OF SONORA...AND ON HIGHWAY 864 IN
NORTHEAST SUTTON COUNTY. THIS STORM WILL ADD 2 MORE INCHES AND LIKELY
PRODUCE FLASH FLOODING. LOW WATER CROSSINGS ARE LIKELY FILLED OVER
THE SOUTHERN THIRD OF CROCKETT COUNTY...WHERE RADAR HAS ALSO
ESTIMATED 3 TO 5 INCHES IN LOCALIZED AREAS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ELDORADO AND SONORA.
LAT...LON 3066 10013 3108 10011 3107 10098 3107 10180
3030 10172 3030 10013
$$
MDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 7, 1:59 AM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, May 7, 1:59 AM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 159 AM CDT MON MAY 7 2007 .SHORT TERM... WEAK FRONT WILL CONTINUE TO BISECT THE CWA FROM CROCKETT COUNTY UP TO SWEET WATER AND HASKELL. COMPLEX OF STORMS IN THE CONCHO VALLEY HEADING NE TOWARD THE BIG COUNTRY. WITH SEVERAL POTENTIAL ROUNDS OF THUNDERSTORMS... ADDED A FLASH FLOOD WATCH UNTIL 7 PM MONDAY. MAIN CONCERN IS TRAINING OF STORMS AS THEY MOVE NE. LIKELY SEE FLASH FLOOD WATCH EXTENDED AS LITTLE CHANGE IN FRONTAL LOCATION THE NEXT 2-3 DAYS. GFS SB CAPES JUST A LITTLE LOWER TODAY...2000 TO 2500 J/KG...PROBABLY BECAUSE SFC TEMPERATURES WILL BE A FEW DEGREES LESS WITH CLOUDS/STORMS. .LONG TERM... UPPER LEVEL TROUGH OVER NEW MEXICO/4 CORNERS REGION...DRIFTS SLOWLY EAST INTO WEDNESDAY...BEFORE PULLING OVER PANHANDLE THURSDAY AND NORTH TEXAS FRIDAY. WEAK STATIONARY FRONT WILL CONTINUE TO BE A FOCUS FOR THUNDERSTORM DEVELOPMENT AND HEAVY RAINFALL POTENTIAL... AT LEAST THROUGH WEDNESDAY. RAIN CHANCES DECREASE THURSDAY AND FRIDAY AS UPPER TROUGH MOVES FURTHER EAST. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 78 62 77 60 / 60 60 60 60 SAN ANGELO 78 63 78 59 / 60 60 60 60 JUNCTION 81 67 79 65 / 30 40 40 40 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR BROWN-CALLAHAN-COKE- COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-JONES-MCCULLOCH- MENARD-NOLAN-RUNNELS-SCHLEICHER-SHACKELFORD-STERLING-SUTTON- TAYLOR-THROCKMORTON-TOM GREEN. && 04
Hazardous weather outlook, May 6, 1:25 PM CDT, 13 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 125 PM CDT SUN MAY 6 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-071830- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 125 PM CDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR SEVERE THUNDERSTORMS TO DEVELOP ACROSS MOST OF WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. HOWEVER...THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE MAINLY ALONG AND WEST OF A LINE FROM JUNCTION...TO BRADY...TO COLEMAN. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...ISOLATED TORNADOES ARE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN UPPER-LEVEL STORM SYSTEM WILL CONTINUE OVER THE SOUTHWESTERN UNITED STATES THROUGH THE EARLY PART OF NEXT WEEK...BEFORE MOVING INTO THE SOUTHERN PLAINS BY MID WEEK. THUS...EXPECT THE THREAT OF SEVERE WEATHER TO LINGER ACROSS WEST CENTRAL TEXAS WELL INTO NEXT WEEK. ALONG WITH LARGE HAIL AND DAMAGING WINDS...HEAVY RAINFALL MAY PRODUCE FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WE MAY NEED TO ACTIVATE SPOTTERS DURING THE AFTERNOON OR EVENING FOR THE NEXT SEVERAL DAYS.
In the hours before
Special weather statement, May 6, 10:48 PM CDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1048 PM CDT SUN MAY 6 2007 TXZ071-070445- IRION TX- 1048 PM CDT SUN MAY 6 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1145 PM CDT FOR IRION COUNTY... AT 1044 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 17 MILES SOUTHWEST OF ARDEN...OR ABOUT 14 MILES NORTHWEST OF MERTZON...MOVING NORTHEAST AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ARDEN BY 1145 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR WESTERN TEXAS.
Special weather statement, May 7, 12:42 AM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1242 AM CDT MON MAY 7 2007 TXZ076>078-070645- SCHLEICHER TX-CROCKETT TX-SUTTON TX- 1242 AM CDT MON MAY 7 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 145 AM CDT FOR SCHLEICHER...CROCKETT AND SUTTON COUNTIES... AT 1239 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR EXTENDING FROM NORTHWESTERN SCHLEICHER TO SOUTHWESTERN CROCKETT COUNTY...MOVING EAST AT 30 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... I-10 NEAR THE CROCKETT-SUTTON COUNTY LINE BY 1250 AM CDT ELDORADO BY 120 AM CDT THE INTERSECTION OF I-10 AND RANCH ROAD 1989 BY 130 AM CDT US-277 NEAR THE SUTTON-SCHLEICHER COUNTY LINE BY 135 AM CDT SONORA BY 145 AM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR WESTERN TEXAS.
Special weather statement, May 7, 1:48 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 148 AM CDT MON MAY 7 2007 TXZ072-077-070745- TOM GREEN TX-SCHLEICHER TX- 148 AM CDT MON MAY 7 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 245 AM CDT FOR TOM GREEN AND SCHLEICHER COUNTIES... AT 146 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER SOUTHERN TOM GREEN AND NORTHERN SCHLEICHER COUNTIES...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... NORTHERN SCHLEICHER AND SOUTHEASTERN TOM GREEN COUNTIES. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR WESTERN TEXAS.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:10 PM CDT | Tornado Warning | SJT | Coke, Nolan, Runnels, Taylor | 50 min |
| May 6, 7:11 PM CDT | Flash Flood Warning | SJT | Irion, Tom Green | 4 hr |
| May 6, 7:20 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 55 min |
| May 6, 7:51 PM CDT | Tornado Warning | SJT | Runnels, Taylor | 23 min |
| May 6, 7:54 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 51 min |
| May 6, 8:15 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 45 min |
| May 6, 8:51 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 54 min |
| May 6, 9:09 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels | 51 min |
| May 6, 9:21 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion | 39 min |
| May 6, 9:46 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 44 min |
| May 6, 9:52 PM CDT | Flash Flood Warning | SJT | Coke | 4 hr |
| May 6, 10:30 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 60 min |
| May 6, 10:37 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels | 53 min |
| May 6, 11:29 PM CDT | Tornado Warning | SJT | Crockett | 61 min |
| May 6, 11:58 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 62 min |
| May 7, 12:07 AM CDT | Tornado Warning | SJT | Irion | 38 min |
| May 7, 12:33 AM CDT | Flash Flood Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 3 days |
| May 7, 12:48 AM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 57 min |
| May 7, 2:12 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 63 min |
| May 7, 2:42 AM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 63 min |
| May 7, 5:56 AM CDT | Flash Flood Warning | SJT | Menard | 3 hr |
| May 7, 6:26 AM CDT | Flash Flood Warning | SJT | Concho | 4 hr |
| May 7, 7:06 AM CDT | Flash Flood Warning | SJT | Coleman, McCulloch | 3 hr |
| May 7, 9:39 AM CDT | Flash Flood Warning | SJT | Kimble, Sutton | 6 hr |
| May 7, 10:20 AM CDT | Flash Flood Warning | SJT | Menard, Schleicher | 3 hr |
| May 7, 12:52 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Sutton | 53 min |
| May 7, 1:39 PM CDT | High Wind Warning | SJT | Callahan, Coleman, Jones, Runnels, Shackelford, Taylor | 81 min |
| May 7, 1:40 PM CDT | Flash Flood Warning | SJT | Crockett, Schleicher, Sutton | 4 hr |
| May 7, 1:42 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Sutton | 63 min |
| May 7, 2:44 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 61 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.